Alert archive / Pennsylvania / Heat Advisories in 2012

Heat Advisory 2, NWS State College, PA

June 28, 201210 counties in Pennsylvania

NWS State College, PA issued this heat advisory at Jun 28, 2012, 1:54 PM EDT for 10 counties in Pennsylvania. It took effect at Jun 29, 2012, 3:00 PM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2012, 1:54 PM EDT (17:54 UTC)
In effect from
Jun 29, 2012, 3:00 PM EDT
Expired
Jun 30, 2012, 5:35 PM EDT
In force
27 hr
Issued by
NWS State College, PA

Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA

The radar

The State College radar (KCCX), 113 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2012-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2012-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1931 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

420 
WWUS71 KCTP 281754
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 PM EDT THU JUN 28 2012

...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND
SATURDAY...

PAZ028-035-036-056-057-059-063>066-290200-
/O.NEW.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
154 PM EDT THU JUN 28 2012

...HEAT ADVISORY IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT
SATURDAY. 

* TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS.

* HEAT INDEX VALUES...100 TO 104.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT-RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1. 

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LA CORTE
7 follow-up statements
876 
WWUS71 KCTP 282212
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT THU JUN 28 2012

...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND
SATURDAY...

.A LARGE RIDGE OF HIGH PRESSURE OVER THE MIDWEST WILL EXPAND
EASTWARD TO THE MID ATLANTIC REGION FRIDAY AND SATURDAY...BRINGING
HOT WEATHER TO THE AREA. 

PAZ028-035-036-056-057-059-063>066-290615-
/O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
612 PM EDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT
SATURDAY...

* TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS.

* HEAT INDEX VALUES...AROUND 100.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
868 
WWUS71 KCTP 290227
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1027 PM EDT THU JUN 28 2012

...HEAT AND HUMIDITY WILL INCREASE TO DANGEROUS LEVELS FRIDAY AND
SATURDAY...

.A LARGE RIDGE OF HIGH PRESSURE OVER THE MIDWEST WILL EXPAND
EASTWARD TO THE MID ATLANTIC REGION FRIDAY AND SATURDAY...
BRINGING HOT WEATHER TO THE AREA.

PAZ028-035-036-056-057-059-063>066-291030-
/O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
1027 PM EDT THU JUN 28 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM FRIDAY TO 8 PM EDT
SATURDAY...

* TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS.

* HEAT INDEX VALUES...AROUND 100.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$
524 
WWUS71 KCTP 290549
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
149 AM EDT FRI JUN 29 2012

...HEAT AND HUMIDITY SURGING TO DANGEROUS LEVELS TODAY AND SATURDAY...

.A LARGE RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE MID ATLANTIC
REGION TODAY AND SATURDAY... BRINGING HOT WEATHER TO THE AREA.

PAZ028-035-036-056-057-059-063>066-292200-
/O.CON.KCTP.HT.Y.0002.120629T1900Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
149 AM EDT FRI JUN 29 2012

...HEAT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
8 PM EDT SATURDAY...

* TEMPERATURES...REACHING THE MID TO UPPER 90S BOTH DAYS.

* HEAT INDEX VALUES...AROUND 100.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

DEVOIR
589 
WWUS71 KCTP 291938
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT FRI JUN 29 2012

...HEAT AND HUMIDITY SURGING TO DANGEROUS LEVELS TODAY AND
SATURDAY...

.A LARGE RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE MID
ATLANTIC REGION THROUGH SATURDAY...BRINGING A CONTINUATION 
OF THE HOT WEATHER TO THE AREA.

PAZ028-035-036-056-057-059-063>066-301000-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
338 PM EDT FRI JUN 29 2012

...A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT SATURDAY...

* TEMPERATURES...IN THE LOWER 80S.

* HEAT INDEX VALUES...UP TO 102.

* TIMING...LATE THIS AFTERNOON THROUGH THE DAY SATURDAY.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

CHILDREN AND PETS SHOULD NEVER BE LEFT UNATTENDED IN VEHICLES
UNDER ANY CIRCUMSTANCES. THIS IS ESPECIALLY TRUE DURING HOT
WEATHER...WHEN CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A
MATTER OF MINUTES. RESIDENTS SHOULD CHECK UP ON ELDERLY RELATIVES
AND NEIGHBORS...AND REMEMBER TO PROVIDE PETS WITH ADEQUATE WATER
AND SHELTER FROM THE SUN.

&&

$$

LAMBERT
026 
WWUS71 KCTP 301259
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
859 AM EDT SAT JUN 30 2012


PAZ028-035-036-056-057-059-063>066-302100-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
859 AM EDT SAT JUN 30 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURES...HIGHS IN THE MID 90S.

* HEAT INDEX VALUES...NEAR 100.

* TIMING...THROUGH THE AFTERNOON.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$

DANGELO
171 
WWUS71 KCTP 301503
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1103 AM EDT SAT JUN 30 2012

PAZ028-035-036-056-057-059-063>066-010000-
/O.CON.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
1103 AM EDT SAT JUN 30 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TEMPERATURES...HIGHS IN THE MID 90S.

* HEAT INDEX VALUES...NEAR 100.

* TIMING...THROUGH THE AFTERNOON.

* IMPACTS...RISK OF HEAT EXHAUSTION OR HEAT RELATED ILLNESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

&&

$$
026 
WWUS71 KCTP 302135
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
535 PM EDT SAT JUN 30 2012


PAZ028-035-036-056-057-059-063>066-302245-
/O.CAN.KCTP.HT.Y.0002.000000T0000Z-120701T0000Z/
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
INCLUDING THE CITIES OF...MIFFLINTOWN...MCCONNELLSBURG...
CHAMBERSBURG...NEWPORT...HARRISBURG...HERSHEY...LEBANON...
CARLISLE...GETTYSBURG...YORK...LANCASTER
535 PM EDT SAT JUN 30 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
HEAT ADVISORY. 

HEAT INDICES HAVE ONLY CLIMBED TO AROUND 90 DEGREES LATE TODAY
THANKS TO WIDESPREAD CLOUD COVER FOR MUCH OF THIS AFTERNOON. 


$$

LAMBERT

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this heat advisory went out at Jun 28, 1:10 PM EDT, 44 minutes earlier.

Area forecast discussion, Jun 28, 1:10 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
110 PM EDT THU JUN 28 2012

.SYNOPSIS...
HIGH PRESSURE OFF TO THE SOUTH OF THE AREA WILL PROVIDE A WARMER
WESTERLY FLOW TODAY. A WEAK COLD FRONT IS EXPECTED TO PASS
FRIDAY. HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING
WEEKEND AND INTO NEXT WEEK...AS THE COLD FRONT STALLS NEAR
PENNSYLVANIA...MARYLAND BORDER.

&&

.NEAR TERM /THROUGH TONIGHT/...
OTHER THAN A FEW MID/HIGH CLOUDS BLEEDING IN FROM THE NW...NOT
MUCH GOING ON OUTSIDE TO MAR A NEARLY PERFECT EARLY SUMMER DAY.
TEMPS ARE RISING SMARTLY INTO THE 80S AND DEWPOINTS ARE STILL THE
VERY COMFORTABLE 50S.

THE BIGGEST NEAR TERM CONCERN IS FOR THE POTENTIAL OF AN MCS TO
SPAWN OVER THE CENTRAL GR LAKES AND THEN TRACK ACROSS THE AREA
OVERNIGHT. EXACTLY WHERE THE BEST CONVECTION...IF ANY...TRACKS IS
TOO FAR OUT TO ASCERTAIN...BUT WITH A WEAK COLD FRONT AT THE
SURFACE AND A DISTURBANCE ALOFT THAT IS VISIBLE IN WATER VAPOR
IMAGES...SEEMS LIKE A GOOD BET FOR SOME RAIN LATER TONIGHT INTO
EARLY FRI.

REGARDLESS...IT WILL BE A RATHER MUGGY NIGHT AS DEWPOINTS REBOUND
INTO THE 60S...LIMITING OVERNIGHT LOWS TO 60S TO LOWER 70S.

BASIN AVERAGE RAINFALL TONIGHT SHOULD BE ON THE ORDER OF 0.10 TO
0.30 INCHES IN MOST LOCATIONS. HOWEVER...GIVEN THE SURGE IN PWATS
TO NEAR 2 INCHES...2-3 STD DEV ABOVE NORMAL...LOCALIZED AMOUNTS OF
0.50-1.00 INCH ARE POSSIBLE ALONG THE CORE OF THE EXPECTED MCS.

&&

.SHORT TERM /FRIDAY/...
ANY CONVECTION EARLY FRIDAY WILL EXIT QUICKLY TO THE SOUTHEAST OF
THE FCST AREA AS A BRIEF SURGE OF DRIER AIR MOVES ACROSS CENTRAL
AND NORTHERN PA FROM LATE FRIDAY MORNING THROUGH THE REST OF THE
DAY. FAIRLY STRONG DEEP LAYER SUBSIDENCE AND A GUSTY NWRLY LL FLOW
WILL DEVELOP IN THE WAKE OF THE DEPARTING COLD FRONT SUPPLYING
ABUNDANT SUNSHINE...AND RATHER HOT/DRY WEATHER.

850 MB TEMPS NEAR 20C ACROSS THE NORTH...AND NEAR 24C ACROSS THE
SOUTH ON FRIDAY WILL LEAD MAX TEMPS NEARLY 10F ABOVE NORMAL...OR IN
THE MID 80S NORTH...AND MID 90S ACROSS THE LOWER SUSQ VALLEY. HEAT
INDICES ACROSS THE LOWER SUSQ REGION WILL BE NEAR...OR JUST UNDER
HEAT ADVISORY THRESHOLDS OF 100F...AS DEWPOINTS WILL LIKELY DROP
OFF SOMEWHAT BEHIND THE FRONT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MORE SHOWERS AND STORMS COULD MOVE IN ON SATURDAY AND SUNDAY...IF
THE FRONT STALLS TO CLOSE TO THE PA...MD BORDER.

TEMPS WILL LIKELY BE IN THE UPPER 80S TO MID 90S FOR MUCH OF THE
PERIOD SAT INTO NEXT WED. LOWS WILL BE MAINLY IN THE 60S...BUT SOME
LOWER 70S LIKELY AT TIMES...AS HIGH PWAT AIR OF 1.5 TO 2 INCHES
REMAINS OVER OR NEAR THE AREA.

FAST MOVING SHORT WAVES EMBEDDED IN THE DEEP WNW FLOW COULD IMPACT
THE REGION...BUT THE EXACT LOCATION AND TIMING OF CONVECTION
DIFFICULT TO PIN POINT AT THIS RANGE. SLIGHT CHC TO CHC POPS
USED FOR PORTIONS OF THE PERIOD SAT INTO MON. LESS CHC OF SHOWERS
AND STORMS BY MID WEEK...AS WEAK HIGH PRESSURE MAY BUILD BACK IN.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
EXPECT A CONTINUATION OF VFR CONDITIONS TODAY INTO TONIGHT AS
WARM-DRY AIR REMAINS OVER THE FCST AREA.

LATER TONIGHT THERE WILL BE AN INCREASED CHANCE OF CONDITIONS
DETERIORATING AS THUNDERSTORMS THAT ARE EXPECTED TO FORM OVER THE
LOWER GR LAKES SWEEP ACROSS THE STATE. THIS WILL LIKELY BRING A
PERIOD OF MVFR/IFR LATER IN THE EVENING THRU THE DAWN HOURS AS THE
SHOWERS AND STORMS SWEEP THRU. COULD EVEN BE SOME UNUSUAL LATE
NIGHT HAIL AND GUSTY WINDS GIVEN THE HIGH CAPE AIR UPSTREAM.

LLWS FROM 04-06Z IS POSSIBLE DUE TO THE PASSING
SYSTEM...ESPECIALLY AT AOO AND JST FROM THE NORTHWEST AT 40KTS.

OUTLOOK...

FRI-FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL
RESTRICTIONS.

SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ
EARLY.

TUES...VFR

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE
SHORT TERM...LA CORTE
LONG TERM...LAMBERT/MARTIN
AVIATION...LA CORTE
Hazardous weather outlook, Jun 28, 4:18 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 AM EDT THU JUN 28 2012

PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-058-290830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SCHUYLKILL-
418 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF THUNDERSTORMS WILL LIKELY MOVE QUICKLY SOUTHEAST
ACROSS THE REGION LATE TODAY AND TONIGHT. BRIEF STRONG DOWNBURST
WIND GUSTS AND HAIL ARE POSSIBLE WITH THE MORE INTENSE STORMS.
LOCALIZED RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN LESS
THAN ONE HOUR. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO
ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY SEVERE
THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON AND EVENING IN THE
VICINITY OF A FRONTAL BOUNDARY THAT WILL BE STALLED OUT ACROSS
SOUTHERN AND WESTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD
PROCEDURES.

PAZ028-036-045-046-049>053-056-057-059-063>066-290830-
JUNIATA-FRANKLIN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
418 AM EDT THU JUN 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

AN AREA OF THUNDERSTORMS WILL MOVE QUICKLY SOUTHEAST ACROSS THE
REGION LATE TONIGHT. BRIEF STRONG DOWNBURST WIND GUSTS AND HAIL
ARE POSSIBLE WITH THE MORE INTENSE STORMS. LOCALIZED RAINFALL
AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN LESS THAN ONE HOUR.
FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERAL DAYS OF HOT AND HUMID WEATHER WILL BEGIN FRIDAY AND LAST
RIGHT THROUGH THE UPCOMING WEEKEND. HEAT INDICES DURING THE
AFTERNOON HOURS WILL APPROACH 100 DEGREES.

IN ADDITION...ANOTHER ROUND OF SCATTERED STRONG...TO POTENTIALLY
SEVERE THUNDERSTORMS IS POSSIBLE LATE SATURDAY AFTERNOON AND
EVENING...MAINLY IN THE VICINITY OF A FRONTAL BOUNDARY THAT WILL
BE STALLED OUT ACROSS SOUTHERN AND WESTERN PENNSYLVANIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY REPORTS OF SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE IN STATE COLLEGE USING STANDARD
PROCEDURES.

LAMBERT

Nearby

Heat Advisories in Pennsylvania, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.